Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 257, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Dec 19, 2021, 9:31 AM EST. It took effect at Dec 19, 2021, 9:53 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2021, 9:31 AM EST (14:31 UTC)
- In effect from
- Dec 19, 2021, 9:53 PM EST
- Expired
- Dec 20, 2021, 4:59 AM EST
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 3:50 AM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Dec 19, 3:50 AM EST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
350 AM EST Sun Dec 19 2021
.SYNOPSIS...
An area of low pressure will develop along a cold front to our
south and track south of the region today. High pressure returns
tonight through at least Tuesday with seasonable temperatures
persisting through at least the middle of next week. Another
area of low pressure will slide by to our south around the
middle of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A few showers still lingering across the region in the wake of
the cold front, which has pushed off to our south and east.
Owing to a tightening pressure gradient over the area
immediately behind the front, starting to see some gusty winds
across the region on the order of 20-30 mph (highest over the
mountains). Meanwhile, water vapor imagery depicts an upper
trough over the central Plains gradually moving east with
southwest flow aloft ahead of it over our region. An area of low
pressure will develop along the aforementioned cold front to our
south and track south of the area. This will bring some
additional rain showers for areas south and east of I-95,
perhaps extending towards the metros, but not as likely.
That wave of low pressure pulls away later this morning, with
skies clearing but the gusty wind continuing. It will feel
chilly compared to recent days with temps staying in the 40s and
wind chills in the 30s all day long. However, this is actually
near average for mid-December. Overnight lows tonight will also
be a significant departure from recent nights, dipping back into
the low 20s for most (low 30s over DC/Baltimore metros).
However, again this is near average.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure will bring average temperatures and dry
conditions Monday and Tuesday. Lows Monday night and Tuesday
night will again be in the 20s for most. Highs Monday and
Tuesday will be in the 40s for most, near or slightly below
seasonal normals, but with lighter winds and sun.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Our stretch of relatively quiet weather will continue into the long
term period.
By Wednesday morning, a shortwave embedded in the northern stream
will be situated over the Great Lakes. Further south, a closed upper
low in the southern stream will be located over Florida. The
northern stream system will pass to our north with little
consequence locally. The southern stream system will have an
associated area of low pressure at the surface that will track along
the Carolina coastline and then off to our southeast during the day
on Wednesday. Guidance differs with respect to how close to the
coast this low will track. At a minimum, it should be able to throw
some high cloud cover into the area, especially during the morning
hours. If it were to take a track toward the northwestern envelope
of the guidance, some showers could be possible along and southeast
of I-95, but most of the ensemble and deterministic guidance keeps
the area dry. Temperatures will run slightly above normal on
Wednesday, with highs in the upper 40s and lower 50s.
As the low pulls away from the area winds will turn northwesterly,
allowing for a brief shot of cold advection. Temperatures will only
drop back to near normal levels on Thursday, with highs in the lower
to middle 40s. Mostly sunny skies are expected as high pressure
builds in at the surface.
A disturbance will rapidly eject from the Rockies toward the Great
Lakes Friday into Friday Night. High pressure should hold strong
during the daylight hours, keeping conditions dry, but cloud cover
should be on the increase through the day. Temperatures will
moderate to slightly above normal again, with highs in the upper 40s
and lower 50s. Various sources of guidance differ with respect to
the finer scale details Friday night into Saturday, but most signs
point to a strong area of low pressure tracking into the Great Lakes
region. This will leave us on the warm side of the system. Some warm
advection precipitation may be possible across the area Friday night
into Saturday, but it's also possible that locations could remain
dry if the low tracks far enough to our northwest. Temperatures will
be well above normal on Saturday, with temperatures in the 50s and
60s.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Winds will gust 20-30 knots today, but should subside Sunday
night into Monday as high pressure builds overhead. VFR
conditions are expected at this time as the cold front has
pushed through the region with rapidly improving CIGs in its
wake.
VFR conditions with lighter winds continue Monday and Tuesday
as high pressure dominates the weather pattern.
VFR conditions are expected on both Wednesday and Thursday. If a
coastal low to our southeast were to track a bit closer to the area
than expected, there could be some sub-VFR ceilings Wednesday
morning.
&&
.MARINE...
Winds may skirt gales early this morning in the wake of a cold
front, but wasn't confident enough in a Gale Warning at this
time, so kept the SCA as is from the previous forecast. Winds
likely continue throughout the day today into early Monday
morning.
Winds will then diminish Monday morning through Tuesday, with
nor further marine hazards expected.
SCA conditions appear possible in northwesterly flow on Wednesday.
Sub-SCA winds out of the north are expected on Thursday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 2 AM EST Monday for ANZ531-532-
538>540.
Small Craft Advisory until 6 AM EST Monday for ANZ533-534-537-
541>543.
Small Craft Advisory until 10 PM EST this evening for ANZ530-
535-536.
&&
SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...CJL
LONG TERM...KJP
AVIATION...CJL/KJP
MARINE...CJL/KJPHazardous weather outlook, Dec 19, 5:10 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 510 AM EST Sun Dec 19 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-201015- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 510 AM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-201015- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 510 AM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-201015- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 510 AM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:31 AM EST | Gale Warning | LWX | 3 hr | |
| Dec 19, 12:24 PM EST | Gale Warning | LWX | 12 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.